• Robin Robin
    August 05, 2009
    Treatments for Dysesthesias, I need help!!!
    Robin Robin
    August 05, 2009

    I have been suffering from Dysesthesias in my arm for over a year now, and it is extremely painful at times. I recently (two weeks ago) completed treatment with solumedrol for 3 days and my pain was decreased for a short time but, unfortunately, is the same as it was before therapy. Has anyone had a similar experience or know of an alternate treatment that worked?

    READ MORE

FROM OUR EXPERTS

  • Vicki
    Health Guide
    August 06, 2009
    Vicki
    Health Guide
    August 05, 2009

    Hi Robin,

     

    Dysesthesia is not unusual in MS and it can be extremely painful as you say.  I am sorry you have had to live with it so long, and especially since the medication is not working. First, tell your doctor the solumedrol is not working.

     

    There are several things known to decrease the effects of dysesthesia. First isa group of tricyclic antidepressants. Many MSers tell about depressant prescriptions.

     

    Others are anti-epilepsy or anti-convulsants such as carbamazepine,diphenylhydantoin, and gabapentin.  Also prescribed is capsaicin which is effective with arthritic types of conditions.  All of these types of drugs, sold under specific brand names, have been shown to decrease dysesthesia.

     

    There are a lot of long names here.  Don't worry about those names.  It would probably be beneficial to ask your doctor about anti-epilepsy or anti-convulsant solutions.

     

    Good luck finding a solution.

  • Lisa Emrich
    Health Guide
    August 06, 2009
    Lisa Emrich
    Health Guide
    August 05, 2009

    Hi Robin,

     

    I'm so to hear that you are in such pain, and for so long.  My thoughts are that since the solumedrol worked to decrease the pain, then it would be ms-related.  But you knew that already.

     

    Vicki, one of our writers, has been composing a series of articles on the topic of Pain and MS.  I recommend that you browse through those.  Her list of articles can be found here.

     

    Also, I can let you know that for me, maintenance medication helps to decrease these dyesthesias.  I use neurontin/gabapentin for this purpose, however there are other medications available. 

     

    Have you asked your neurologist this question as well?  He/she would be the person who could help you in trying to lessen the pain.  I wish you the best.


FROM OUR COMMUNITY

  • MWMS September 02, 2009
    MWMS
    August 05, 2009

    My neuro had advised me to take methyl cobalamine injections daily for thre weeks.But, it did not improve my dysesthesias and i stopped it.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.